There is a real split of opinion, in chemo units and on this forum, on the issue of whether to wear dark nail varnish or not! For every 'I used dark nail varnish' there will be a 'I didn't use dark nail varnish' and every outcome is likely to be different despite wearing dark nail varnish or not! As TAX affects everyone differently no-one can safely say how it will be for you. To be honest I would just go with what feels right for you, as there doesn't appear to be any decent research available. Taking extra care of your hands and nails is the best idea. Dark nail varnish may mask underlying infection and using nail varnish remover may not be helpful to fragile nails.
My cousin, a Consultant Dermatologist, offers this advice "You may notice nail discolouration (particularly on taxanes) as the nail root cells are killed by the chemotherapy. These dead cells push out as new cells are produced, leaving the discolouration. The effect of chemotherapy affects keratin production, the protein that gives nails their strength and rigidity, which can cause brittle nails. sometimes the nail may separate from the nail bed. There is growing evidence that wearing 'ice gloves' or immersing finger tips in iced water during infusion may help to limit damage, as the chemotherapy is the most 'toxic' to cells during administration." Not sure if ice gloves are available in the UK; however you could ask to immerse your fingers in iced water at the start of treatment? Maybe worth investigating?
I was told it was a myth that black nail varnish would protect your nails and help to keep them. It will certainly hide the discolouration that can occur. Mine were fine during EC but the T took them and they lifted from the nail bed to reveal very soft new nails underneath.